Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 131, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 20, 2013, 7:15 PM CDT for Brown County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2013, 7:15 PM CDT (00:15 UTC)
- Expired
- May 20, 2013, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:21 PM CDT | Tornado Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:06 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 20, 6:06 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 606 PM CDT MON MAY 20 2013 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH THE EVENING. VFR CEILINGS WILL DEGRADE TO MVFR AT THE SOUTHEASTERN TERMINALS SHORTLY AFTER MIDNIGHT AND CONTINUE UNTIL MID-MORNING BEFORE LIFTING TO VFR. A COLD FRONT WILL PASS SOUTH THROUGH THE NORTHERN TERMINALS AROUND NOON TOMORROW SHIFTING WINDS TO THE WEST AND THE NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 87 65 94 70 / 20 20 20 10 10 SAN ANGELO 70 92 66 95 71 / 10 20 20 10 10 JUNCTION 70 93 70 92 70 / 20 30 40 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 20, 3:02 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 302 PM CDT MON MAY 20 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 302 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND EVENING...MAINLY EAST OF A HASKELL...TO ABILENE...TO SAN ANGELO...TO JUNCTION LINE. THE MAIN THREATS ARE VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A BROWNWOOD...TO EDEN...TO SONORA LINE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 20, 4:13 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FUNNEL CLOUD 5 NE LAKE BROWNWOOD 31.86N 99.04W
05/20/2013 BROWN TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A FUNNEL CLOUD APPROX 5 MILE
NORTHEAST OF LAKE BROWNWOOD.
&&
EVENT NUMBER SJT1300237
18Local storm report, May 20, 4:48 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TORNADO 2 NE OWENS 31.86N 98.91W
05/20/2013 BROWN TX AMATEUR RADIO
TORNADO REPORTED BY HAM RADIO OPERATOR
&&
EVENT NUMBER SJT1300238
18Local storm report, May 20, 5:05 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FUNNEL CLOUD 2 W BLANKET 31.82N 98.82W
05/20/2013 BROWN TX AMATEUR RADIO
AMATEUR RADIO OPERATORS REPORTED THE TORNADO LIFTED AND
IS NOW A FUNNEL CLOUD.
&&
EVENT NUMBER SJT1300239
18Local storm report, May 20, 5:47 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
547 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO BLANKET 31.82N 98.79W
05/20/2013 BROWN TX LAW ENFORCEMENT
DPS REPORTED A TORNADO ON THE GROUND IN THE COMMUNITY
OF BLANKET.
&&
EVENT NUMBER SJT1300240
18Local storm report, May 20, 6:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 5 NNE ZEPHYR 31.74N 98.76W
05/20/2013 BROWN TX AMATEUR RADIO
TORNADO REPORTED AT RR-1467 AND CO-291 BY AMATEUR RADIO
OPERATOR.
&&
EVENT NUMBER SJT1300241
18Local storm report, May 20, 6:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG BLANKET 31.82N 98.79W
05/20/2013 BROWN TX LAW ENFORCEMENT
POWER POLLS DOWN...TREES SHEARED OFF...HIGH SCHOOL ROOF
DAMAMGED...AND DAMAGE TO THE BUS BARN.
&&
EVENT NUMBER SJT1300242
18The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 27 min |
| May 20, 8:36 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| May 20, 8:51 PM CDT | Tornado Warning | SJT | Brown | 24 min |
| May 20, 9:08 PM CDT | Areal Flood Advisory | SJT | Brown | 112 min |
| May 21, 9:53 AM CDT | Special Weather Statement | SJT | Haskell | 37 min |
| May 21, 10:12 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 48 min |
| May 21, 10:53 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 52 min |
| May 21, 11:16 AM CDT | Special Weather Statement | SJT | Jones, Shackelford | 59 min |
| May 21, 11:57 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 33 min |
| May 21, 12:17 PM CDT | Special Weather Statement | SJT | Shackelford | 58 min |
| May 21, 12:52 PM CDT | Special Weather Statement | SJT | Callahan, Taylor | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.